Alert archive / Virginia / River Flood Warnings in 2014

River Flood Warning 5, NWS Blacksburg, VA

April 7, 2014Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Apr 7, 2014, 9:36 PM EDT for Halifax County, Virginia. It took effect at Apr 8, 2014, 5:42 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2014, 9:36 PM EDT (01:36 UTC)
In effect from
Apr 8, 2014, 5:42 AM EDT
Expired
Apr 9, 2014, 10:26 AM EDT
In force
29 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 20.66 ft at Apr 8, 2014, 9:00 PM EDT.

actionminormoderate10203004/0804/0904/10
Action stage
18 ft
Minor stage
22 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WGUS41 KRNK 080136
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
936 PM EDT MON APR 7 2014

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY

RUNOFF FROM THE RAINFALL OF 1 TO 2 INCHES ACROSS THE DAN RIVER
BASIN WILL CAUSE STAGES ON THE DAN TO REACH FLOOD STAGE
BY TOMORROW AFTERNOON. THE RIVER SHOULD CREST IN THE
MINOR FLOOD CATEGORY BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.
 
$$

&&

VAC083-081336-
/O.NEW.KRNK.FL.W.0005.140408T1106Z-140410T1021Z/
/SBNV2.1.ER.140408T1106Z.140409T0600Z.140409T2221Z.NO/
936 PM EDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DAN RIVER AT SOUTH BOSTON.
* FROM TUESDAY MORNING UNTIL THURSDAY MORNING.
* AT 09PM MONDAY THE STAGE WAS...16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 20.9 FEET BY EARLY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND 
  AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013.

$$

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
6 follow-up statements
396 
WGUS81 KRNK 080829
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
429 AM EDT TUE APR 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 

RAINFALL OF 1 TO 2 INCHES ACROSS THE DAN RIVER
BASIN WILL ALLOW THE DAN TO REACH FLOOD STAGE
THIS EARLY MORNING. THE RIVER SHOULD CREST IN THE
MINOR FLOOD CATEGORY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

&&

VAC083-081629-
/O.EXT.KRNK.FL.W.0005.140408T0942Z-140410T0112Z/
/SBNV2.1.ER.140408T0942Z.140409T0000Z.140409T1312Z.NO/
429 AM EDT TUE APR 8 2014

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM EARLY THIS MORNING UNTIL WEDNESDAY EVENING
* AT 4AM TUESDAY THE STAGE WAS...18.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 20.3 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND 
  AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
016 
WGUS81 KRNK 081031
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
631 AM EDT TUE APR 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 

...RAINFALL OF 1.5 TO 2.0 INCHES WAS COMMON MONDAY ACROSS THE DAN
RIVER BASIN. THIS RAINFALL HAS RESULTED IN CONSIDERABLE RUNOFF INTO
AREA CREEKS...STREAMS...AND RIVERS IN THE AREA. SOME POINTS ALONG THE
RIVER SYSTEM WILL EXPERIENCE MINOR FLOODING DURING THE NEXT FEW DAYS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 5 PM EDT. 

&&

VAC083-081831-
/O.CON.KRNK.FL.W.0005.000000T0000Z-140410T0112Z/
/SBNV2.1.ER.140408T0945Z.140409T0000Z.140409T1312Z.NO/
631 AM EDT TUE APR 8 2014

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL WEDNESDAY AFTERNOON.
* AT 6 AM TUESDAY THE STAGE WAS 19.0 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
  TO CONTINUE UNTIL WEDNESDAY AFTERNOON.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20.3 FEET BY THIS EVENING. 
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY 
  AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND 
  AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879                                     

$$
023 
WGUS81 KRNK 081602
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1202 PM EDT TUE APR 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 


...RAINFALL OF 1.5 TO 2.0 INCHES WAS COMMON MONDAY ACROSS THE DAN
RIVER BASIN. THIS RAINFALL HAS RESULTED IN CONSIDERABLE RUNOFF INTO
AREA CREEKS...STREAMS...AND TRIBUTARIES OF THE DAN RIVER. MINOR FLOODING
WILL CONTINUE INTO WEDNESDAY ALONG THE DAN RIVER AT SOUTH BOSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

 
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THIS EVENING. 

&&

VAC083-090002-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-140409T1903Z/
/SBNV2.1.ER.140408T0945Z.140408T1800Z.140409T0703Z.NO/
1202 PM EDT TUE APR 8 2014

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 11 AM TUESDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND 
  AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
RCS
116 
WGUS81 KRNK 082356
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
756 PM EDT TUE APR 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 

...MINOR FLOODING IS ONGOING AT THIS TIME DUE TO RECENT HEAVY 
RAINFALL AND RUNOFF. THE RIVER APPEARS TO BE CRESTING...AND 
WILL EVENTUALLY BEGIN TO FALL AFTER MIDNIGHT. MINOR FLOODING 
SHOULD CONTINUE UNTIL WEDNESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED EARLY TOMORROW MORNING.

&&

VAC083-090756-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-140409T2109Z/
/SBNV2.1.ER.140408T0945Z.140408T2300Z.140409T0909Z.NO/
756 PM EDT TUE APR 8 2014

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 7 PM EDT TUESDAY...THE STAGE WAS 20.6 FEET.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER SHOULD CREST NEAR 20.8 FEET LATER THIS EVENING. 
  THEN...THE RIVER SHOULD BEGIN TO FALL AFTER MIDNIGHT...AND WILL 
  DROP BELOW FLOOD STAGE DURING THE DAY ON WEDNESDAY.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND 
  AND WOODS.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      
$$
393 
WGUS81 KRNK 090752
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
352 AM EDT WED APR 9 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 


MINOR FLOODING IS ONGOING AT THIS TIME DUE TO RECENT HEAVY 
RAINFALL AND RUNOFF. THE RIVER HAS CRESTING...AND 
WILL FALL BELOW FLOOD STAGE THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND NOON.

&&

VAC083-091552-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-140409T2305Z/
/SBNV2.1.ER.140408T0945Z.140409T0200Z.140409T1105Z.NO/
352 AM EDT WED APR 9 2014

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL THIS EVENING. 
* AT 03AM WEDNESDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS 
  MORNING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND 
  AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.4 FEET ON APRIL 15 2004.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
647 
WGUS81 KRNK 091426
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1026 AM EDT WED APR 9 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
 

THE DAN RIVER AT SOUTH BOSTON HAS FALLEN BELOW FLOOD STAGE
AND WILL CONTINUE TO FALL THROUGH THE NEXT FEW DAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

 
 
THIS IS THE LAST SCHEDULED STATEMENT CONCERNING THIS FLOOD EVENT. 

&&

VAC083-091456-
/O.CAN.KRNK.FL.W.0005.000000T0000Z-140409T2305Z/
/SBNV2.1.ER.140408T0945Z.140409T0200Z.140409T1315Z.NO/
1026 AM EDT WED APR 9 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE DAN RIVER AT SOUTH BOSTON.
* AT 10AM WEDNESDAY THE STAGE WAS 18.8 FEET AND FALLING.
* FLOOD STAGE IS 19.0 FEET.


&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 4:05 PM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, Apr 7, 4:05 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT MON APR 7 2014

.SYNOPSIS...
A SURFACE LOW PRESSURE CENTER WILL MOVE NORTHEAST THROUGH THE
OHIO VALLEY AND INTO NEW ENGLAND BY TUESDAY MORNING...PULLING A
COLD FRONT THROUGH THE APPALACHIAN REGION OVERNIGHT TONIGHT. THIS
FRONT WILL SWEEP OUT LINGERING SHOWERS AND FOG...AND WILL THEN USHER
IN GUSTY BUT COOL NORTHWEST WINDS FOR TUESDAY...BUT GENERALLY DRY
CONDITIONS. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION ON
WEDNESDAY...KEEPING A LOW CHANCE OF SHOWERS IN PARTS OF THE AREA.
THEN HIGH PRESSURE AND MORE SEASONABLE TEMPERATURES WILL RETURN TO
THE REGION BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 402 PM EDT MONDAY...

WEDGE REMAINS FIRMLY IN PLACE OVER ALMOST ENTIRE FCST AREA...WITH
SOME BREAKS FAR SOUTHWEST ALLOWING TEMPS TO REACH INTO THE LOW 60S
AT RICHLANDS. NO SFC-BASED INSTABILITY AT THIS POINT...AND AS SFC
FRONT CURRENTLY OVER CENTRAL TN/KY APPROACHES THIS EVENING THERE
COULD BE 100-200 J/KG FAR SW VA AND SE WV...AND CANT RULE OUT SOME
ISOLD THUNDER AS DEVELOPING SHOWERS MOVE IN...BUT GIVEN THIS
LIMITED SHALLOW INSTABILITY...NOT CONCERNED ABOUT SEVERE...AND
THIS WILL WEAKEN QUICKLY LATE EVENING AS THESE SHOWERS MOVE INTO
AREA. SOME HIGH RES GUIDANCE SUGGESTING A BREAK TO WEDGE IN FAR
SOUTHEAST LATE THIS EVENING A LITTLE AHEAD OF SFC FRONT...AND SO
AM INDICATING RISING TEMPS AND WINDS VEERING TO S OR SW
BRIEFLY BEFORE FALLING LATE TONGIHT BEHIND THE FRONT. NOT SEEING
ENOUGH INSTABILITY LATE THIS EVENING IN THE PIEDMONT FOR MUCH
THUNDER CONCERN...BUT AREAS OF SHOWERS CURRENTLY OVER NRN GA MAY
SNEAK UP IN TO PIEDMONT THIS EVENING...AND CARRYING A LIKELY POP
FOR THAT POSSIBILITY.

PERHAPS MAIN CONCERN REMAINDER OF EVENING UNTIL ABOUT MIDNIGHT
BEFORE FRONT PUSHES THROUGH IS DPATCHY DENSE FOG...ESPECIALLY
ALONG SOUTHEAST FACING RIDGES. VERY LOW CONFIDENCE IN WHETHER THIS
WILL LAST RIGHT UP UNTIL FRONT PUSHED THROUGH BETWEEN 10PM AND
2AM...OR THERE WILL BE ENOUGH MIXING JUST AHEAD OF IT TO DIMINISH
BY MID EVENING. ADDED FAIRLY LARGE AREA OF FOG FOR ALL BUT FAR
WEST AND FAR EASTERN PART OF AREA FROM THIS AFTERNOON UNTIL LATE
EVENING JUST AHEAD OF FRONT. ANY LINGERING SHOWERS WILL BE PULLING
OUT AFTER MIDNIGHT AS FRONT PUSHES ACROSS REGION...WITH INCREASING
WEST WINDS...AND INCREASED THE GUSTS ALONG RIDGES.

TUESDAY A FEW UPSLOPE SHOWERS EXPECTED TO LINGER IN MORNING...WITH
GUSTY NW WINDS BUT NOT ANYWHERE NEAR ADV CRITERIA...AND GRADIENT WILL
BE DECREASING SLOWLY DURING THE DAY. CLOUD COVER LIKELY TO REMAIN
FAIRLY SOLID IN WEST...BUT CLEARING AND DOWNSLOPE IN THE EAST WILL
ALOW TEMPS TO CLIMB BACK INTO THE MID AND UPPER 60S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...

AS OF 230 PM EDT MONDAY...

THE MAIN LOW PRESSURE SYSTEM WILL QUICKLY MAKE ITS WAY NORTH INTO
CANADA BY NIGHTFALL TUESDAY...LEAVING AN UPPER-LEVEL DISTURBANCE IN
CONTROL OVERNIGHT INTO WED. NORTHWEST WINDS TAKE CONTROL BEHIND THE
PASSAGE OF THE FRONT...KEEPING TEMPERATURES SEASONABLY COOL.

A SERIES OF SHORTWAVES WILL DIVE JUST SOUTH OF OUR AREA WHILE A WEAK
FRONTAL BOUNDARY MAKES ITS WAY INTO THE WESTERN PORTIONS OF THE CWA
WED MORNING. THE FAR WESTERN SLOPES WILL RECEIVE THE BULK OF THE
PRECIPITATION DURING THE EARLY MORNING HOURS...BUT WITH A BOUNDARY
LAYER TOO WARM TO SUPPORT FROZEN PRECIPITATION...ALL PRECIPITATION
IS EXPECTED TO FALL IN LIQUID FORM. DOWNSLOPING CONDITIONS WILL KEEP
THE MAJORITY OF THE RIVER VALLEY'S AND PIEDMONT REGIONS DRY...BUT
THE ECMWF AND NAM CONTINUE TO HINT AT MINOR SHOWER RE-DEVELOPMENT
WED AFTERNOON IN THE FAR EASTERN PORTIONS OF SOUTHSIDE VA AND THE
EASTERN PIEDMONT OF NC. PRECIPITATION AND CLOUDS CLEAR THE AREA BY
SUNSET. LOW TEMPERATURES WILL DROP QUICKLY DRIVEN MAINLY BY
RADIATIONAL COOLING. MANY AREAS WILL BE FLIRTING WITH THE FREEZING
POINT.

HIGH PRESSURE TAKES OVER...BUT DOESN'T REMAIN IN CONTROL FOR LONG AS
IT IS QUICKLY PUSHED OUT INTO THE ATLANTIC BY THE MID-AFTERNOON
HOURS THURSDAY. ZONAL FLOW AND A SOUTHERLY WINDS PICK UP SOON
AFTER...INITIATING A WARMING TREND THAT WILL CONTINUE INTO THE
OVERNIGHT HOURS. 850MB TEMPERATURES WILL REACH 10C THURSDAY NIGHT
HINTING AT THE CONTINUATION OF THE WARMING TREND INTO FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 PM EDT MONDAY...

ACCORDING TO THE 12Z GFS...A SLOW MOVING FRONT WILL MOVE SOUTH
ACROSS THE OHIO VALLEY FRIDAY. A WAVE IS EXPECTED TO DEVELOP ALONG
THE FRONT AND WITH THE HELP OF A SHORT WAVE...PUSHES PRECIPITATION
EAST INTO PENNSYLVANIA FRIDAY AFTERNOON AND NIGHT. ANY LEFT OVER
BOUNDARY WILL THEN GET PUSHED NORTH AS A WARM FRONT ON SATURDAY. THE
FORECAST AREA WILL REMAIN IN A WARM AIR MASS UNTIL EARLY NEXT WEEK
WHEN THE NEXT FRONTAL SYSTEM TRACKS ACROSS THE REGION.

WITH REGARDS TO 12Z ECMWF...A SLOW MOVING COLD FRONT WILL DRIFT
ACROSS THE OHIO VALLEY ON FRIDAY THEN STALLING OVER THE SOUTHERN
OHIO VALLEY FRIDAY EVENING. THE ECM IS ABOUT 200 MILES SOUTH WITH
THE FRONT THAN THE GFS. FRIDAY NIGHT INTO SATURDAY MORNING...A SHORT
WAVE PUSHES THE FRONT EAST AND ACROSS THE AREA. RAINFALL AMOUNTS
WITH THIS FRONT WILL RANGE FROM A HALF OF AN INCH IN SOUTHEASTERN
WEST VIRGINIA TO A HUNDREDTH TOWARD SOUTHSIDE. ECM CONFIDENCE IS 80
PERCENT ACROSS THE NORTH TO AROUND 30 PERCENT ACROSS SOUTHSIDE.
FOLLOW THIS FRONTAL RAIN...THE ECM IS DRY UNTIL EARLY NEXT WEEK AS
THE NEXT FRONTAL SYSTEM APPROACHES.

GIVEN THE BIG DIFFERENCES IN THE MODELS...WILL ONLY HAVE A CHANCE
FOR SHOWERS FRIDAY NIGHT INTO SATURDAY. OF COURSE TEMPERATURES WILL
BE AFFECTED IF WE DO OR DO NOT HAVE RAIN. FOR NOW...TOOK A MODEL
BLEND WHICH GIVES TEMPERATURES IN THE UPPER 60S TO MID 70S FRIDAY
AND A FEW DEGREES COLDER ON SATURDAY. ONCE THE WARM FRONT PUSHES
NORTH OF THE REGION...EXPECTED TEMPERATURES TO MODERATE WARMER
SUNDAY AND MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 205 PM EDT MONDAY...

MOST RAIN HAS MOVED EAST OF THE AREA EARLY THIS AFTERNOON...
ALTHOUGH SOME ADDITIONAL SHOWERS MAY STILL IMPACT LYH/DAN LATE
THIS AFTERNOON AND EVENING...AS WELL AS LATE EVENING AT BLF.
REGARDLESS...IFR CONDITIONS WITH A PERSISTENT COLD AIR DAMMING
PATTERN WILL CONTINUE INTO THE EVENING UNTIL A COLD FRONT PUSHING
IN FROM THE WEST AROUND 05Z IN THE WEST AND 08Z IN THE EAST.
STILL...IFR CIGS MAY PERSIST AT BLF THROUGH DAYBREAK IN UPSLOPE
FLOW WITH A FEW SHWRS. AT OTHER AIRPORTS...ONCE FRONT PASSES
THROUGH AND WINDS TURN WEST SOME TIME AFTER MIDNIGHT...CIGS SHOULD
LIFT TO MVFR THEN VFR...AND WILL REMAIN SO WITH GUSTY NW WINDS
DURING THE DAY TUESDAY. CONTINUING LLWS IN TAFS ALL BUT BLF UNTIL
FRONT ARRIVES AND SHALLOW STABLE AIR MIZES OUT. THIS WILL NEED TO
BE MONITORED ESPECIALLY AT DAN AS THERE IS A CHANCE THE WEDGE WILL
MIX OUT WITH GUSTY SW SFC WINDS A FEW HOURS BEFORE THE FRONT
ARRIVES.

EXTENDED AVIATION DISCUSSION... A FEW SHOWERS IN WESTERN SLOPES
OF WV APPALACHIANS MAY PERSIST INTO MUCH OF TUES
MORNING...OTHERWISE CLEARING SKIES ACROSS MOST OF REGION EXCEPT
FAR WESTERN SLOPES. ANOTHER DISTURBANCE THROUGH WED MAY PROLONG
PERIODS OF SHOWERS AND ATTENDANT MVFR CIGS/VSBYS AT
TIMES...ESPECIALLY ACROSS THE MOUNTAINS. VFR CONDITIONS SHOULD
FINALLY RETURN BY THU AS HIGH PRESSURE BUILDS ACROSS THE REGION
BEHIND THE FINAL DISTURBANCE. THESE CONDITIONS SHOULD PREVAIL INTO
THE EARLY PART OF THE WEEKEND...BEFORE ANOTHER WEAK FRONT ARRIVES.

&&

.HYDROLOGY...
AS OF 404 PM EDT MONDAY...

ONE TO TWO INCHES OF RAINFALL ACROSS MUCH OF THE REGION THROUGH
MIDDAY IS EXPECTED TO CAUSE SOME RIVERS TO RISE TO NEAR OR JUST
ABOVE ACTION STAGE...PRIMARILY THE DAN AND ROANOKE RIVERS...WHICH
WILL CONTINUE INTO TUESDAY AND TUESDAY NIGHT IN SOME LOCATIONS
SUCH AS SOUTH BOSTON. NO RIVER FLOODING IS CURRENTLY ANTICIPATED
FROM THE PREVIOUS AND EXPECTED ADDITIONAL RAINFALL...WHICH TONIGHT
IS EXPECTED TO BE ONLY A QUARTER OF AN INCH OR LESS IN THE
PIEDMONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RAB/SK
NEAR TERM...SK
SHORT TERM...JJM/RCS
LONG TERM...RCS
AVIATION...RAB/SK
HYDROLOGY...SK
Hazardous weather outlook, Apr 7, 1:53 PM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT MON APR 7 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-081800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
153 PM EDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

Nearby

River Flood Warnings in Virginia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.